Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 8, 2014, 2:00 PM MST for Yavapai County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 2:00 PM MST (21:00 UTC)
- Expired
- Jul 8, 2014, 2:25 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:20 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 8, 9:20 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST TUE JUL 8 2014
.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR SEVERAL
DAYS. EXPECT DAILY SHOWERS AND THUNDERSTORMS...WITH SOME STORMS
PRODUCING HEAVY RAIN AND SMALL HAIL.
&&
.DISCUSSION...
WE ARE EXPECTING ANOTHER ACTIVE THUNDERSTORM DAY ACROSS NORTHERN
ARIZONA. SAT PW IMAGES INDICATE INCREASED MOISTURE ACROSS THE
NORTHEAST CORNER OF THE STATE. THE SOUNDING FROM BELLEMONT SHOWS A
LOW LEVEL MOISTURE INCREASE AND HIGHER CAPE THAN YESTERDAY. WINDS
STREAMLINES THIS MORNING SHOW A MID LEVEL SHEAR AXIS ALONG A LINE
FROM LAS VEGAS TO FLAG THEN THROUGH PHOENIX. STORMS SHOULD DEVELOP
FIRST ALONG THE MOGOLLON RIM AND SPREAD TO LOWER ELEVATIONS THROUGH
THE AFTERNOON. AFTERNOON STORM MOTIONS GENERALLY S TO N AT LESS THAN
10 MPH. SHORT TERM FORECAST IS IN GOOD SHAPE.
&&
.PREV DISCUSSION 331 AM
ONLY VERY ISOLATED AND GENERALLY LIGHT SHOWERS
ARE CONTINUING ACROSS NORTHERN ARIZONA THIS MORNING. EXPECT STORMS
TO INTENSIFY AND BECOME MORE NUMEROUS AS WE HEAD INTO THE LATE
MORNING AND AFTERNOON HOURS...HOWEVER...AS A MOIST AND UNSTABLE AIR
MASS REMAINS IN PLACE.
THIS MONSOONAL MOISTURE LOOKS TO REMAIN ENTRENCHED ACROSS NORTHERN
ARIZONA THROUGHOUT THE WEEK. EXPECT DAILY CHANCES FOR SHOWERS
AND THUNDERSTORMS...WITH DAYTIME TEMPS HOVERING AROUND SEASONAL
LEVELS. MUCH OF THE COMING WEEK LOOKS WET WITH MANY DAYS OF
MODERATE TO HIGH GRADE MONSOON ACTIVITY...AT LEAST IN TERMS OF
OVERALL COVERAGE.
&&
.AVIATION...FOR THE 18Z PACKAGE...NMRS SHRA/TSRA WILL DEVELOP AFT
19Z...WITH BRIEF MVFR/IFR VSBY/CIGS IN THE HEAVIER SHOWERS. STORMS
LESS NUMEROUS NORTH AND EAST OF KPGA-KSJN. DECREASING COVERAGE AFT
03Z...WITH SCT SHRA/TSRA WITH ISOLD MVFR VSBY/CIGS CONTINUING UNTIL
08Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...EXPECT THE PATTERN OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEK. SOME SLIGHT DRYING
IS EXPECTED LATE IN THE WEEK AND OVER THE WEEKEND WHICH MAY DECREASE
THE STORM COVERAGE. SOME STORMS WILL PRODUCE VERY HEAVY
RAINFALL...ESPECIALLY THROUGH FRIDAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........DL / KD
AVIATION.......BAK
FIRE WEATHER...PETERSON
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFFHazardous weather outlook, Jul 8, 8:17 AM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 817 AM MST TUE JUL 8 2014 AZZ004>018-037>040-090715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 817 AM MST TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE WILL REMAIN IN PLACE ACROSS ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE MORNING ACROSS THE HIGHER TERRAIN AND MOVE INTO LOWER ELEVATIONS THIS AFTERNOON AND EVENING. STEERING WINDS ALOFT WILL FORCE MOST STORMS TOWARD THE NORTH TODAY. THE HIGHEST STORM COVERAGE WILL LIKELY OCCUR ACROSS YAVAPAI... COCONINO...AND NORTHERN GILA COUNTIES...WITH MORE SCATTERED ACTIVITY IN NAVAJO AND APACHE COUNTIES NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT AN ACTIVE PERIOD OF DAILY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...WITH AN ENHANCED THREAT OF LOCALIZED FLOODING DUE TO OCCASIONALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:47 AM MST | Areal Flood Advisory | FGZ | Apache | 118 min |
| Jul 8, 12:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 110 min |
| Jul 8, 2:10 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 8, 2:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 115 min |
| Jul 8, 2:33 PM MST | Flash Flood Warning | FGZ | Yavapai | 117 min |
| Jul 8, 3:00 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 8, 4:26 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.